Alert archive / Georgia / Wind Advisories in 2018

Wind Advisory 8, NWS Jacksonville, FL

April 15, 20188 counties in Florida; 12 counties in Georgia

NWS Jacksonville, FL issued this wind advisory at Apr 15, 2018, 3:24 AM EDT for 8 counties in Florida; 12 counties in Georgia. It took effect at Apr 15, 2018, 9:00 AM EDT. It was in force for 8 hr.

The area

The counties it named.

The facts

Issued
Apr 15, 2018, 3:24 AM EDT (07:24 UTC)
In effect from
Apr 15, 2018, 9:00 AM EDT
Expired
Apr 15, 2018, 4:48 PM EDT
In force
8 hr
Issued by
NWS Jacksonville, FL

Counties Baker County, FL, Bradford County, FL, Duval County, FL, Flagler County, FL, Gilchrist County, FL, Nassau County, FL, Suwannee County, FL, Union County, FL, Appling County, GA, Atkinson County, GA, Bacon County, GA, Brantley County, GA, Camden County, GA, Clinch County, GA, Coffee County, GA, Echols County, GA, Glynn County, GA, Jeff Davis County, GA, Pierce County, GA, Wayne County, GA

The radar

The Jacksonville radar (KJAX), 66 km from the middle of the area, began a volume at 07:26 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Jacksonville, FL (KJAX), launched 00:00Z, 7.4 hours before the alert went out and 65 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Jacksonville, FL at 00:00Z on 2018-04-15Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 312 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Jacksonville, FL at 00:00Z on 2018-04-15The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 77 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
312 J/kg
Mixed-layer CIN
-63 J/kg
Mixed-layer LCL
992 m above ground
0-6 km bulk shear
23 kt
0-1 km storm-relative helicity
77 m²/s²
0-3 km storm-relative helicity
59 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

048 
WWUS72 KJAX 150724
NPWJAX

URGENT - WEATHER MESSAGE
National Weather Service Jacksonville FL
324 AM EDT Sun Apr 15 2018

FLZ020>025-030>033-035>038-040-124-125-GAZ132>136-149>154-162>166-
152200-
/O.NEW.KJAX.WI.Y.0008.180415T1300Z-180415T2200Z/
Hamilton-Suwannee-Columbia-Baker-Inland Nassau-Inland Duval-Union-
Bradford-Clay-St. Johns-Gilchrist-Alachua-Putnam-Flagler-Marion-
Coastal Nassau-Coastal Duval-Coffee-Jeff Davis-Bacon-Appling-
Wayne-Atkinson-Ware-Pierce-Brantley-Inland Glynn-Coastal Glynn-
Echols-Clinch-Charlton-Inland Camden-Coastal Camden-
Including the cities of Jasper, Jennings, West Lake, Belmont, 
White Springs, Houston, Live Oak, McAlpin, Newburn, 
Suwannee Springs, Columbia, Lake City, Oleno State Park, Lulu, 
Watertown, Macclenny, Olustee, Ratliff, Hilliard, Kings Ferry, 
Bryceville, Normandy, Ortega, Riverside, San Marco, Lake Butler, 
Starke, New River, Doctors Inlet, Lakeside, Bellair, Middleburg, 
Orange Park, Ponte Vedra Beach, Durbin, Palm Valley, Fruit Cove, 
Switzerland, Anastasia, Bakersville, Trenton, Gainesville, 
Gainesville Airport, Newnans Lake, Bostwick, Carraway, Palatka, 
Palm Coast, Anthony, Burbank, Ocala, Ocala Airport, Weirsdale, 
Amelia City, Fernandina Beach, Yulee, Arlington, Jacksonville, 
Oceanway, Tallyrand, Douglas, Hazlehurst, Alma, New Lacy, Baxley,
Pine Grove, Plant Hatch, Doctortown, Gardi, Jesup, Axson, 
Pearson, Willacoochee, Needham, Waycross, Blackshear, Atkinson, 
Hickox, Hortense, Nahunta, Raybon, Waynesville, Hoboken, 
Thalmann, Jekyll Island, Glynn Haven, Sea Island, St. Simons, 
Country Club Estate, Dock Junction, Needmore, Statenville, 
Homerville, Folkston, St. George, Winokur, Homeland, Race Pond, 
Stephen Foster State Park, Colesburg, Tarboro, Waverly, Woodbine,
Dover Bluff, Kingsland, and Dungeness
324 AM EDT Sun Apr 15 2018

...WIND ADVISORY IN EFFECT FROM 9 AM THIS MORNING TO 6 PM EDT
THIS EVENING...

The National Weather Service in Jacksonville has issued a Wind
Advisory, which is in effect from 9 AM this morning to 6 PM EDT
this evening. 

* TIMING...Winds increase during the mid to late morning hours 
  with peak winds during the early afternoon hours. These winds 
  are expected prior to the arrival of the squall line which could
  contain much stronger/damaging winds due to thunderstorm 
  activity. Winds should decrease this evening after the squall 
  line pushes into the Atlantic Coastal Waters and moves offshore.

* WINDS...South 20 to 30 mph with peak gusts around 40 mph. 

* IMPACTS...Minor damage to trees, power lines, and property are
  possible with wind of this magnitude. Motorists in high profiles
  vehicles are advised to use caution until the wind subsides.
  Strong winds can topple trees, blow weakened roofs off houses,
  and down power lines. Take precautions to secure trash cans, 
  lawn furniture, and any other loose outdoor objects.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Wind Advisory is issued when sustained winds greater than
25 mph are expected for at least an hour, with gusts of 35 to
57 mph at any time. 

Persons in the advisory area should keep abreast of the latest 
weather.

&&

$$
1 follow-up statement
470 
WWUS72 KJAX 152048
NPWJAX

URGENT - WEATHER MESSAGE
National Weather Service Jacksonville FL
448 PM EDT Sun Apr 15 2018


FLZ020>025-030>033-035>038-040-124-125-GAZ132>136-149>154-162>166-
152200-
/O.CAN.KJAX.WI.Y.0008.000000T0000Z-180415T2200Z/
Hamilton-Suwannee-Columbia-Baker-Inland Nassau-Inland Duval-Union-
Bradford-Clay-St. Johns-Gilchrist-Alachua-Putnam-Flagler-Marion-
Coastal Nassau-Coastal Duval-Coffee-Jeff Davis-Bacon-Appling-
Wayne-Atkinson-Ware-Pierce-Brantley-Inland Glynn-Coastal Glynn-
Echols-Clinch-Charlton-Inland Camden-Coastal Camden-
Including the cities of Jasper, Jennings, West Lake, Belmont, 
White Springs, Houston, Live Oak, McAlpin, Newburn, 
Suwannee Springs, Columbia, Lake City, Oleno State Park, Lulu, 
Watertown, Macclenny, Olustee, Ratliff, Hilliard, Kings Ferry, 
Bryceville, Normandy, Ortega, Riverside, San Marco, Lake Butler, 
Starke, New River, Doctors Inlet, Lakeside, Bellair, Middleburg, 
Orange Park, Ponte Vedra Beach, Durbin, Palm Valley, Fruit Cove, 
Switzerland, Anastasia, Bakersville, Trenton, Gainesville, 
Gainesville Airport, Newnans Lake, Bostwick, Carraway, Palatka, 
Palm Coast, Anthony, Burbank, Ocala, Ocala Airport, Weirsdale, 
Amelia City, Fernandina Beach, Yulee, Arlington, Jacksonville, 
Oceanway, Tallyrand, Douglas, Hazlehurst, Alma, New Lacy, Baxley,
Pine Grove, Plant Hatch, Doctortown, Gardi, Jesup, Axson, 
Pearson, Willacoochee, Needham, Waycross, Blackshear, Atkinson, 
Hickox, Hortense, Nahunta, Raybon, Waynesville, Hoboken, 
Thalmann, Jekyll Island, Glynn Haven, Sea Island, St. Simons, 
Country Club Estate, Dock Junction, Needmore, Statenville, 
Homerville, Folkston, St. George, Winokur, Homeland, Race Pond, 
Stephen Foster State Park, Colesburg, Tarboro, Waverly, Woodbine,
Dover Bluff, Kingsland, and Dungeness
448 PM EDT Sun Apr 15 2018

...WIND ADVISORY IS CANCELLED...

The National Weather Service in Jacksonville has cancelled the
Wind Advisory. 

$$

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jacksonville, FL wrote its last area forecast discussion before this wind advisory went out at Apr 15, 3:05 AM EDT, 19 minutes earlier.

Area forecast discussion, Apr 15, 3:05 AM EDT, 19 minutes before
Area Forecast Discussion
National Weather Service Jacksonville FL
305 AM EDT Sun Apr 15 2018

...WINDY WITH STRONG/SEVERE STORMS LIKELY TODAY...

.NEAR TERM /TODAY-TONIGHT/...

Today...Strong pre-frontal squall line still on track to cross SE
GA/NE FL today. Timing still on track to enter far inland areas
late this morning and track through the rest of the area during
the early/mid afternoon hours exiting into the Atlc Coastal waters
by late afternoon. Windy conditions are expected to develop ahead
of the squall line as the pressure gradient increases with South
winds increasing to 20-30 mph with gusts to 40 mph at times and a
Wind Advisory will be posted from 9am-6pm for all areas. The
squall line will be "broken" at times as it crosses the region but
expect enough bowing line segments along its length to produce
damaging wind gusts of 50-70 mph, and still the threat of isolated
tornadoes and large hail in some storms. Very rich plume of Gulf
moisture assocd with this feature will produce locally heavy
rainfall with 1"-2" storm totals over inland areas with lesser
amounts of 0.50"-1" closer to the Atlc Coast. Temps will surge
back into the mid/upper 70s inland and lower/middle 80s along the
I-95 corridor where storms arrive latest.

Tonight...Storms along the coast/Atlc coastal waters will exit to
the east around sunset/during the early evening hours, with
decreasing clouds into the overnight hours as cooler airmass
pushes into region on breezy Westerly winds at 15-20G25-30 mph.
Temps will fall into the mid/upper 40s over inland areas by Monday
morning with lower 50s along the coast.

.SHORT-TERM.../Monday through Wednesday/...

Post cold front passage, a large cut-off low over the Midwest
will slowly propagate eastward into the Northeast during the start
of the work week. With the trough positioned well north and an
upper level ridge to the west, surface high pressure dominates the
short term period. Accompanying the surface high pressure will be
clear/sunny skies, cooler temperatures and drier air. Dew point
temperatures in the 30s/40s on Monday and Tuesday will make things
feel cool especially with breezy winds of 10-15 mph on Monday.
For Tuesday, temperatures warm into the mid 70s and winds are
expected to be light so expecting another pleasant day across the
area. The warming trend continues into Wednesday with mid 80s
across the area; however with dew point temperatures still in the
50s the air mass remains comfortable. Throughout the three day
period, the surface high pressure moves from the center of the
Gulf, through central Florida Tuesday, and into the Atlantic on
Wednesday. Toward the end of the period, another upper-level low
will move through the Midwest and its associated cold front will
begin moving into the Southeast.

.LONG-TERM.../Thursday through Sunday/...

The weak cold front extending southward from the surface low,
will be moving into an air mass fairly void of surface moisture so
at this time, expecting the front to produce very little rain.
Some showers may develop across southeast Georgia Thursday
evening, but once again, not expecting any widespread chances.
Front moves through the entire area on Friday with northerly winds
returning to the area. Surface high pressure then settles in to
the north, promoting easterly flow into the weekend. This means
surface moisture returns to the area ahead of the next system on
Sunday/Monday. At this time, GFS much quicker with a surface low
positioned over the Tennessee valley and a surface cold front into
the Gulf. The much slower ECMWF has the surface low over Arkansas
with precipitation well to the west. Until models reach better
agreement, decided to introduce some Pops into the forecast for
Sunday for now.

&&

.AVIATION...
VFR conds with increasing mid/high clouds this morning and
increasing south winds after 13z, with 20G30kt south winds
expected after 15z prior to the onset of squall line storms at the
TAF sites in the 18-21z time frame with gusts to 35 knots or
higher possible and widespread MVFR CIGS/VSBYS. Conds improve
rapidly around 00z this evening back to VFR conds as gusty SW
winds at 15G25 knots continue with the frontal passage. Sfc winds
increase enough this morning that any low level wind shear is
marginal at best with very little directional shear.

&&

.MARINE...
Strong south flow to develop today ahead of the squall line in the
20-30 knot range. Highest risk for gale force gusts will be with
squall line pushing into the coastal waters during the late
afternoon hours, while gradient wind gale force gusts will be
occasional at best and will keep SCA in place for all waters at
this time. Winds shift to the West behind the front and decrease
on Monday with SCA headlines dropping for the nearshore waters
during the morning hours and the offshore waters during the
afternoon hours. W-NW flow around 15-20 knots with SCEC headlines
will continue Mon Night/Tuesday before subsiding below headline
levels for Wednesday as High pressure builds over the waters.

Rip Currents: Moderate Risk Today. Low Risk in the offshore flow
Monday.

&&

.PRELIMINARY POINT TEMPS/POPS...
AMG  78  44  63  42 / 100  10   0   0
SSI  74  49  64  48 /  90  40   0   0
JAX  83  48  69  47 /  90  30   0   0
SGJ  82  51  69  49 /  90  40   0   0
GNV  80  48  68  44 /  90  20   0   0
OCF  82  49  69  45 /  90  20   0   0

&&

.JAX WATCHES/WARNINGS/ADVISORIES...
FL...Wind Advisory from 9 AM this morning to 6 PM EDT this evening
     for Alachua-Baker-Bradford-Clay-Coastal Duval-Coastal
     Nassau-Columbia-Flagler-Gilchrist-Hamilton-Inland Duval-
     Inland Nassau-Marion-Putnam-St. Johns-Suwannee-Union.

GA...Wind Advisory from 9 AM this morning to 6 PM EDT this evening
     for Appling-Atkinson-Bacon-Brantley-Charlton-Clinch-Coastal
     Camden-Coastal Glynn-Coffee-Echols-Inland Camden-Inland
     Glynn-Jeff Davis-Pierce-Ware-Wayne.

AM...Small Craft Advisory from 9 AM this morning to 2 PM EDT Monday
     for Waters from Altamaha Sound GA to Fernandina Beach FL
     from 20 to 60 NM-Waters from Fernandina Beach to St.
     Augustine FL from 20 to 60 NM-Waters from St. Augustine to
     Flagler Beach FL from 20 to 60 NM.

     Small Craft Advisory from 9 AM this morning to 8 AM EDT Monday
     for Coastal waters from Altamaha Sound to Fernandina Beach
     FL out 20 NM-Coastal waters from Fernandina Beach to St.
     Augustine FL out 20 NM-Coastal waters from St. Augustine to
     Flagler Beach FL out 20 NM.

&&

Hess/McGinnis

The office that day

Everything else NWS Jacksonville, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 15, 9:57 AM EDTSpecial Weather StatementJAXHamilton, Suwannee63 min
Apr 15, 10:09 AM EDTSevere Thunderstorm WarningJAXHamilton, Suwannee66 min
Apr 15, 11:13 AM EDTSevere Thunderstorm WarningJAXColumbia, Hamilton, Suwannee47 min
Apr 15, 12:01 PM EDTSevere Thunderstorm WarningJAXBaker, Columbia, Hamilton, Suwannee44 min
Apr 15, 12:16 PM EDTSpecial Weather StatementJAXGilchrist59 min
Apr 15, 12:45 PM EDTSpecial Weather StatementJAXColumbia, Gilchrist45 min
Apr 15, 1:16 PM EDTSpecial Weather StatementJAXMarion44 min
Apr 15, 1:21 PM EDTSpecial Weather StatementJAXAlachua, Bradford, Union39 min
Apr 15, 1:31 PM EDTSpecial Weather StatementJAXColumbia, Gilchrist44 min
Apr 15, 1:57 PM EDTSpecial Weather StatementJAXAlachua, Bradford, Marion, Union48 min
Apr 15, 2:07 PM EDTSevere Thunderstorm WarningJAXAlachua, Clay, Marion, Putnam53 min
Apr 15, 2:14 PM EDTSpecial Weather StatementJAXNassau46 min
Apr 15, 2:15 PM EDTSpecial Marine WarningJAX60 min
Apr 15, 2:16 PM EDTSevere Thunderstorm WarningJAXAlachua, Baker, Bradford, Clay, Duval, Nassau44 min
Apr 15, 2:23 PM EDTSevere Thunderstorm WarningJAXNassau52 min
Apr 15, 2:40 PM EDTSevere Thunderstorm WarningJAXAlachua, Bradford, Marion, Putnam50 min
Apr 15, 2:45 PM EDTSevere Thunderstorm WarningJAXClay, Duval, Nassau, Saint Johns45 min
Apr 15, 3:06 PM EDTSpecial Marine WarningJAX84 min
Apr 15, 3:09 PM EDTSpecial Weather StatementJAXFlagler, Saint Johns66 min
Apr 15, 3:10 PM EDTSpecial Marine WarningJAX2 hr
Apr 15, 3:14 PM EDTSevere Thunderstorm WarningJAXNassau46 min
Apr 15, 3:22 PM EDTSevere Thunderstorm WarningJAXDuval, Flagler, Nassau, Saint Johns38 min
Apr 15, 3:40 PM EDTSpecial Marine WarningJAX2 hr
Apr 15, 5:00 PM EDTSpecial Marine WarningJAX45 min
Apr 15, 6:34 PM EDTSpecial Marine WarningJAX41 min
Apr 15, 10:14 AM EDTSevere Thunderstorm WarningJAXAtkinson, Coffee, Jeff Davis61 min
Apr 15, 11:05 AM EDTSpecial Weather StatementJAXAppling, Bacon, Jeff Davis55 min
Apr 15, 11:15 AM EDTSevere Thunderstorm WarningJAXAppling, Atkinson, Bacon, Coffee, Jeff Davis, Ware45 min
Apr 15, 11:56 AM EDTSevere Thunderstorm WarningJAXAppling, Bacon, Jeff Davis, Pierce, Wayne49 min
Apr 15, 12:42 PM EDTSpecial Weather StatementJAXBrantley, Charlton, Wayne63 min
Apr 15, 1:38 PM EDTSpecial Weather StatementJAXBrantley, Charlton52 min
Apr 15, 2:15 PM EDTSevere Thunderstorm WarningJAXBrantley, Glynn, Wayne45 min
Apr 15, 2:34 PM EDTSevere Thunderstorm WarningJAXCamden, Glynn41 min
Apr 15, 2:54 PM EDTTornado WarningJAXCamden, Glynn27 min
Apr 15, 3:23 PM EDTSevere Thunderstorm WarningJAXCamden, Glynn52 min

Nearby

Wind Advisories in Georgia, 2018Wind Advisories in Florida, 2018Every wind advisory in 2018

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.